Re: Blood pressure up and down
Lolasmom, almost the exact same thing happened to me when I was taking another beta blocker called Toprol XL. Unlike you, Toprol made my blood pressure higher, and slowly rise over the course of the day. Then, occasionally in the middle of the night, I would awake, feeling anxious, heart pounding, and my blood pressure would be sky high. I would have to take an additional clonidine pill and wait for it to kick in before my blood pressure would start to fall. I'm not sure about the flushed part, but I would definately get cold afterward.
This got to be more frequent, like almost every night, and then I started having an occasional spike in the middle of the day. It was pretty scarey. I finally wondered if it was the beta blocker and weaned myself off it. Since I've been off Toprol, my blood pressure is lower, especally in the evening, and I almost never have those spikes. The ones I do very rarely have, are just a mild increase in bp, which doesn't last very long.
I think I suffer residual damage from the beta blocker, which is why I am slowly having fewer and fewer of these episodes as time goes on.
Depending on your age, you may be experiencing hot flashes, but I don't think they come with sharply increased blood pressure, so my money is on the beta blocker doing it to you.